question-icon

Suggest Treatment For Fatigue, Dizziness And Nausea

default
Posted on Tue, 3 Oct 2017
Question: Good morning Dr. Rynne. I am suffering with Orthostatic Hypotension. My BP when I first sit up in bed is around 80/60 (a.m.). When I stand, it drops to 70/53, averages. As the day wears on, the symptoms get worse such as fatigue, severe dizziness and light nausea from the dizziness. My BP remains low overnight making me restless. I've fallen about 4 times in the past month
In conjunction, my left arm/shoulder/neck began having unwanted jerks while my right side primarily has weakness in my arm and hand, causing me to drop things, even light things like a tv remote. Can you help me? COPD/hypoxemia/diabetes type 2/2xheart attacks-'05 & '12 with PAD/orthostatic hypotension/neuropathy
doctor
Answered by Dr. Ilir Sharka (2 hours later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I passed carefully through your medical history and would explain that the primary issue to be seriously consider in your case is clinically excessive and persistent hypotension rather than just a simple orthostatic hypotension.

In such case, as you are experiencing a very obvious related symptomatology, it is important to avoid all the potential triggering factors of this persistent hypotension.

First of all a review of your actual therapy is necessary. All the three components of your treatment (Irbesartan, Coreg and Flomax) have important hypotensive effects and thus needs to be urgently stopped: Irbesartan and Flomax should be avoided at least for the moment, while Coreg be gradually reduced further up to a minimal daily dose (to avoid rebound phenomenon) or completely stooped at the end (a more rational strategy would be substituting Coreg with another more appropriate beta-blocker without vasodilating properties).

In addition, as you have experienced two previous heart attacks and are suffering from COPD & diabetes, it is necessary to review your actual overall cardiac performance (left and right heart), as you are demonstrating signs and symptoms of peripheral hypo-perfusion. Heart failure should be carefully investigated. In this regard, several medical tests are necessary:

- resting ECG,
- cardiac ultrasound,
- cardiac enzymes,
- renal and liver function tests,
- chest X ray study,
- complete blood count,
- fasting blood glucose level,
- blood electrolytes level

Other component that may influence on low blood pressure is potential blood glucose level imbalance due to not properly controlled diabetes.

High blood glucose levels may lead to increased glucose in urine and increased urine output. This is followed with decreased plasma volume and subsequent hypotension. That's why it is important to properly control your diabetes.

Regarding partial jerks, it is advisable to consult with a neurologist as they are signs of neuropathy in the settings of diabetes.

You need to discuss with your attending doctor no the above mentioned issues.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again.

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 9037 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Fatigue, Dizziness And Nausea

Brief Answer: I would explain as follows: Detailed Answer: Hello! Welcome on HCM! I passed carefully through your medical history and would explain that the primary issue to be seriously consider in your case is clinically excessive and persistent hypotension rather than just a simple orthostatic hypotension. In such case, as you are experiencing a very obvious related symptomatology, it is important to avoid all the potential triggering factors of this persistent hypotension. First of all a review of your actual therapy is necessary. All the three components of your treatment (Irbesartan, Coreg and Flomax) have important hypotensive effects and thus needs to be urgently stopped: Irbesartan and Flomax should be avoided at least for the moment, while Coreg be gradually reduced further up to a minimal daily dose (to avoid rebound phenomenon) or completely stooped at the end (a more rational strategy would be substituting Coreg with another more appropriate beta-blocker without vasodilating properties). In addition, as you have experienced two previous heart attacks and are suffering from COPD & diabetes, it is necessary to review your actual overall cardiac performance (left and right heart), as you are demonstrating signs and symptoms of peripheral hypo-perfusion. Heart failure should be carefully investigated. In this regard, several medical tests are necessary: - resting ECG, - cardiac ultrasound, - cardiac enzymes, - renal and liver function tests, - chest X ray study, - complete blood count, - fasting blood glucose level, - blood electrolytes level Other component that may influence on low blood pressure is potential blood glucose level imbalance due to not properly controlled diabetes. High blood glucose levels may lead to increased glucose in urine and increased urine output. This is followed with decreased plasma volume and subsequent hypotension. That's why it is important to properly control your diabetes. Regarding partial jerks, it is advisable to consult with a neurologist as they are signs of neuropathy in the settings of diabetes. You need to discuss with your attending doctor no the above mentioned issues. Hope to have been helpful to you! In case of any further questions, feel free to ask me again. Kind regards, Dr. Iliri